Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

August 3, 2015Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Aug 3, 2015, 2:50 PM EDT for Oswego County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2015, 2:50 PM EDT (18:50 UTC)
Expired
Aug 3, 2015, 3:30 PM EDT
In force
40 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WWUS81 KBUF 031850
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT MON AUG 3 2015
 
NYZ004>006-031930-
NORTHERN CAYUGA-OSWEGO-WAYNE-
250 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OSWEGO AND NORTHERN CAYUGA
COUNTY...

AT 249 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIR HAVEN BEACH STATE
PARK...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FULTON...FAIR HAVEN BEACH STATE PARK...BATTLE ISLAND STATE PARK...
VOLNEY...PALERMO...STERLING...PHOENIX...IRA...VICTORY AND HANNIBAL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4327 7621 4322 7619 4320 7621 4324 7627
      4321 7626 4320 7628 4323 7631 4323 7648
      4319 7648 4320 7672 4332 7674 4332 7672
      4331 7671 4333 7670 4340 7618 4324 7616
TIME...MOT...LOC 1849Z 262DEG 32KT 4327 7663 
$$

REYNOLDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:10 PM EDT, 40 minutes earlier.

Area forecast discussion, Aug 3, 2:10 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
210 PM EDT MON AUG 3 2015

.SYNOPSIS...
A COLD FRONT WILL SLOWLY PUSH ACROSS THE REGION THROUGH THIS
EVENING WITH SOME SHOWERS AND THUNDERSTORMS. A SECONDARY COLD
FRONT WILL TOUCH OFF A COUPLE MORE SHOWERS TUESDAY AND TUESDAY
NIGHT...OTHERWISE IT WILL BECOME COOLER AND MORE COMFORTABLE FOR
THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
BASED ON RADAR TRENDS WE HAVE LOWERED POPS FOR THE EARLY
AFTERNOON UPDATE. AT 200 PM...SCATTERED CONVECTION HAS DEVELOPED
ALONG A SUBTLE PRE-FRONTAL BOUNDARY EXTENDING FROM JHW-ROC-ART.
THE STEADIEST OF THIS ACTIVITY IS ACROSS EASTERN LAKE ONTARIO.
A CONSENSUS OF MESOSCALE GUIDANCE MATCHES THESE TRENDS FAIRLY
WELL IN TERMS OF POSITIONING...BUT SO FAR IS OVERDONE IN COVERAGE.
FOR THE REMAINDER OF THIS AFTERNOON...EXPECT SHOWERS AND
THUNDERSTORMS TO EXPAND A BIT ALONG THIS BOUNDARY...TAKING
ADVANTAGE OF MODEST INSTABILITY (500 J/KG) IN PLACE. THIS LINE
SHOULD CONTINUE TO PROGRESS EASTWARD THROUGH THIS EVENING. THE
ONLY OTHER AREA OF CONCERN IS AN AREA OF CONVERGENCE SURFACE WINDS
JUST NORTH OF BUFFALO WHERE SHOWERS AND THUNDERSTORMS MAY DEVELOP.
THIS ALSO SIGNALS A LOWERED CHANCE FOR SEVERE WEATHER...HOWEVER
SOME STORMS MAY PULSE AND BECOME STRONG TO SEVERE ACROSS EASTERN
SECTIONS OF THE CWA.

THE INITIAL COLD FRONT WILL LIMP TO OUR EAST TONIGHT...WHILE A
SECONDARY COLD FRONT WILL SETTLE ACROSS SOUTHERN ONTARIO TO OUR
DOORSTEP BY DAYBREAK. IT WILL BE THIS SECOND FRONT THAT WILL
ACTUALLY USHER IN A DIFFERENT AIRMASS...AS COOLER AND LESS HUMID
AIR WILL FOLLOW FOR THE REMAINDER OF THE WEEK. IN TERMS OF
PCPN...ANY LEFTOVER SHOWERS FROM THE FIRST FRONTAL BOUNDARY WILL
QUICKLY END DURING THE EVENING HOURS...BUT SHOWERS FROM THE
APPROACHING SECONDARY FRONT COULD BLOSSOM OVER AN INCREASINGLY
UNSTABLE AIRMASS OVER THE WARM WATERS OF LAKE ONTARIO BY DAYBREAK.
THIS IS A HINT OF THINGS TO COME.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
ON TUESDAY...THE AXIS OF THE MAIN UPPER LEVEL TROUGH WILL SETTLE
FROM THE WESTERN GREAT LAKES INTO SOUTHERN ONTARIO...ALONG WITH A
CORRESPONDING SURFACE TROUGH/SECONDARY COLD FRONT. WITH DIURNAL
HEATING OF THE COOLER AIRMASS THAT WILL BE IN PLACE ALOFT AND ONE
OR MORE SHORTWAVE IMPULSES SLIDING THROUGH THE BASE OF THE UPPER
LEVEL TROUGH AND ACROSS OUR REGION...EXPECT ANOTHER ROUND OF
SCATTERED SHOWERS AND THUNDERSTORMS TO AFFECT OUR REGION THROUGH
THE DAY ON TUESDAY. THE BEST POTENTIAL FOR THESE WILL MOST LIKELY
BE FOUND ACROSS THE NORTH COUNTRY AS THIS REGION SHOULD BE MORE
DIRECTLY IMPACTED BY THE PASSING MID AND UPPER LEVEL IMPULSES...
WITH PRECIP CHANCES LARGELY EXHIBITING A GRADUAL DECREASE WITH
INCREASING SOUTHWESTWARD EXTENT. OTHERWISE...THE CONTINUED GRADUAL
BUT STEADY COOL AIR ADVECTION REGIME WILL LEAD TO 850 MB TEMPS
FALLING TO THE +9C TO +12C RANGE BY AFTERNOON...WHICH SHOULD IN
TURN TRANSLATE INTO DAYTIME HIGHS REACHING THE LOWER TO MID 70S IN
MOST PLACES.

DURING TUESDAY NIGHT THE SECONDARY COLD FRONT WILL TRAVERSE OUR
REGION IN CONJUNCTION WITH THE MAIN UPPER LEVEL TROUGH AXIS. WHILE
LINGERING DIURNALLY-DRIVEN SHOWERS AND STORMS AT THE START OF THE
EVENING WILL PROBABLY BE FOLLOWED BY SOME ADDITIONAL SCATTERED
SHOWER ACTIVITY AS THESE FEATURES PASS...IN GENERAL THE LOSS OF
DAYTIME HEATING AND THE ARRIVAL OF DRIER AIR BEHIND THE SECONDARY
FRONT SHOULD LEAD TO PRECIP CHANCES DIMINISHING OVER TIME. THE ONE
EXCEPTION TO THIS WILL BE EAST OF LAKE ONTARIO... WHERE A WESTERLY
FLOW OF PROGRESSIVELY COOLER AIR CROSSING THE WARMER LAKE WATERS
WILL CONTINUE TO GENERATE SCATTERED SHOWERS RIGHT THROUGH THE
NIGHT VIA A COMBINATION OF OROGRAPHIC AND LAKE EFFECT
PROCESSES...AS 850 MB TEMPS WILL FALL TO BETWEEN +7C AND +8C. AS
FOR TEMPERATURES...EXPECT COMFORTABLE CONDITIONS FOR SLEEPING WITH
OVERNIGHT LOWS RANGING FROM THE LOWER TO MID 50S ACROSS INTERIOR
PORTIONS OF THE SOUTHERN TIER/NORTH COUNTRY TO RIGHT AROUND 60
ALONG THE IMMEDIATE LAKESHORES.

ON WEDNESDAY...THE CORE OF THE UPPER LEVEL TROUGH WILL MEANDER
ITS WAY EAST ACROSS QUEBEC PROVINCE...WHILE SURFACE-BASED RIDGING
AND DRIER AIR DRAPED FROM THE WESTERN GREAT LAKES TO THE OHIO
VALLEY BUILDS EASTWARD INTO THE CENTRAL GREAT LAKES. WHILE THE
LATTER SHOULD RESULT IN A MAINLY DRY DAY FOR MOST AREAS SOUTH OF
LAKE ONTARIO...THE FAR NORTHEASTERN FINGER LAKES REGION AND NORTH
CENTRAL NEW YORK WILL BE SUBJECT TO SOME ADDITIONAL SCATTERED LAKE
AND OROGRAPHICALLY-DRIVEN SHOWERS EARLY WEDNESDAY...FOLLOWED BY
MORE GENERAL DIURNALLY-DRIVEN SHOWERS THE BALANCE OF THE DAY AS
ANOTHER SHORTWAVE SWINGS THROUGH THE BASE OF THE UPPER TROUGH IN
CONJUNCTION WITH RENEWED DAYTIME HEATING. ALL OF THIS SHOULD THEN
QUICKLY WIND DOWN WEDNESDAY NIGHT WITH THE LOSS OF HEATING AND AS
THE AFOREMENTIONED RIDGE BUILDS DIRECTLY OVERHEAD... RESULTING IN
A RETURN TO DRY WEATHER AREAWIDE TO CLOSE OUT THE SHORT TERM
PERIOD.

WITH RESPECT TO TEMPERATURES WEDNESDAY AND WEDNESDAY NIGHT...THESE
SHOULD REMAIN SOLIDLY BELOW NORMAL...AND SHOULD IN FACT BOTTOM OUT
FOR THE WEEK AS OUR AIRMASS REACHES ITS COOLEST OVERALL POINT OF
THE NEXT SEVEN DAYS. 850 MB TEMPS OF ROUGHLY +7C TO +10C SHOULD
TRANSLATE INTO HIGHS MOSTLY IN THE UPPER 60S TO LOWER 70S ON
WEDNESDAY...WITH THE COOLEST READINGS ACROSS THE HIGHER
TERRAIN...AND THE WARMEST OVERALL TEMPS FOUND IN THE GENESEE
VALLEY/WESTERN FINGER LAKES... WHERE A FEW SPOTS COULD STILL REACH
THE MID 70S. SUCH READINGS WILL THEN BE FOLLOWED BY LOWS RANGING
THROUGH THE 50S WEDNESDAY NIGHT... WHEN THE COOLEST INTERIOR
PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY COULD TICKLE THE
50 DEGREE MARK.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
IN THE LONGER TERM PORTION OF THE FORECAST...THE MID AND UPPER
LEVEL FLOW ACROSS OUR REGION WILL TEND TO GRADUALLY DEAMPLIFY
THROUGH THE LATTER PORTIONS OF THE WORK WEEK AND INTO THE FIRST
PART OF THE UPCOMING WEEKEND AS THE CORE OF THIS WEEK/S MAIN UPPER
TROUGH LIFTS OUT INTO THE NORTHERN ATLANTIC...AND MAY EVEN BRIEFLY
GO QUASI-ZONAL BEFORE A VERY MODEST MID-LEVEL TROUGH APPROACHES
OUR REGION IN TIME FOR SUNDAY. AS A RESULT...INITIALLY BELOW
NORMAL TEMPERATURES LATE IN THE WORK WEEK SHOULD TREND CLOSER TO
SEASONAL AVERAGES BY NEXT WEEKEND. MORE SPECIFICALLY...DAYTIME
HIGHS INITIALLY IN THE LOWER TO MID 70S ON THURSDAY SHOULD CLIMB
BACK INTO THE MID AND UPPER 70S FOR NEXT WEEKEND...WHILE NIGHTTIME
LOWS INITIALLY RANGING THROUGH THE 50S SHOULD SLOWLY MODERATE INTO
THE 55-60 RANGE.

AS FOR PRECIPITATION CHANCES...MAINLY DRY WEATHER SHOULD PREVAIL
THURSDAY THROUGH SATURDAY AS EXPANSIVE CANADIAN HIGH PRESSURE
DRAPED FROM ONTARIO PROVINCE TO THE UPPER OHIO VALLEY AT THE START
OF THE PERIOD SLOWLY DRIFTS EASTWARD INTO QUEBEC...AND KEEPS THE
MAIN SURFACE FRONTAL ZONE/ANY ATTENDANT WAVES OF LOW PRESSURE
SUPPRESSED TO OUR SOUTH. AFTER THAT...THE AFOREMENTIONED MID-LEVEL
TROUGH SHOULD PROVIDE ENOUGH OF AN INCREASE IN MOISTURE AND
SYNOPTIC- SCALE LIFT TO RESULT IN LIMITED CHANCES FOR
SHOWERS/THUNDERSTORMS RETURNING ON SUNDAY...WHICH AT THIS DISTANT
VANTAGE POINT WILL BE COVERED WITH SOME VERY LOW CHANCE POPS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SCATTERED TO NUMEROUS CONVECTION WILL TAPER OFF LATE
AFTERNOON...WITH TEMPORARY VSBY/CIG RESTRICTIONS POSSIBLE. ANY OF
THESE SHOULD BE FAIRLY BRIEF IN NATURE. AFTER THIS...EXPECT
MAINLY VFR CONDITIONS THIS EVENING AS THE FIRST OF TWO COLD
FRONTS DROPS SOUTH OF THE REGION. THE SECOND COLD FRONT WILL REACH
THE AREA TUESDAY MORNING...AND THIS MAY RESULT IN PATCHY LOW
CLOUDS IN THE MVFR OR LOWER CATEGORY. ANY LOWER CIGS SHOULD LIFT
MONDAY AFTERNOON...BUT SHOWERS WILL BECOME MORE NUMEROUS WITH
POSSIBLY A THUNDERSTORM.

OUTLOOK...

TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR WITH A CHANCE OF
SHOWERS...MAINLY EAST OF LAKE ONTARIO NEAR ART.
WEDNESDAY NIGHT THROUGH MONDAY...VFR.

&&

.MARINE...
A RELATIVELY TIGHT SFC PRESSURE GRADIENT WILL COMBINE WITH A
STRONG LOW LEVEL JET AHEAD OF A COLD FRONT TO PRODUCE GUSTY WINDS
ACROSS THE LOWER GREAT LAKES TODAY. A SMALL CRAFT ADVISORY IS
ALREADY IN PLACE FOR ALL OF THE NEW YORK NEARSHORE WATERS...AS
WELL AS BUF HARBOR. THE WINDS WILL DROP OFF THROUGH THIS EVENING
IN THE WAKE OF A SLOW MOVING COLD FRONT.

WINDS WILL DROP BELOW SMALL CRAFT ADVISORY LEVELS THIS EVENING
AND REMAIN RELATIVELY LIGHT DURING THE OVERNIGHT HOURS. THESE
WINDS WILL FRESHEN AGAIN ON TUESDAY AS ANOTHER FRONTAL BOUNDARY
WILL PUSH SOUTH ACROSS THE LOWER GREAT LAKES. THIS WILL ENCOURAGE
WAVES TO BUILD TO 3 TO 5 FEET...WITH ANOTHER ROUND OF SMALL CRAFT
ADVISORIES LIKELY FOR THE NEARSHORE WATERS OF LAKE ERIE AND
POSSIBLY FOR THE EASTERN END OF LAKE ONTARIO.

A FALL LIKE AIRMASS IN THE WAKE OF THIS SECOND COLD FRONT COULD
SET THE STAGE FOR WATERSPOUTS ON LAKE ONTARIO TUESDAY NIGHT AND
WEDNESDAY. WILL CARRY SLIGHT CHC FOR SPOUTS IN THE GRIDDED DATA
BASE FOR NOW. STAY TUNED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
         LEZ020.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
         LOZ042>045.

&&

SYNOPSIS...APFFEL/RSH
NEAR TERM...APFFEL/RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...APFFEL
MARINE...APFFEL/RSH
Hazardous weather outlook, Aug 3, 4:44 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
444 AM EDT MON AUG 3 2015

NYZ001>008-010>014-019>021-085-040915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
444 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE REGION TODAY. SHOWERS AND
THUNDERSTORMS WILL BE LIKELY ALONG AND AHEAD OF THE FRONT...
WITH A FEW OF THE THUNDERSTORMS POTENTIALLY BECOMING STRONG
TO SEVERE. ANY SUCH STRONGER STORMS WILL BE MOST LIKELY FROM
THE GENESEE VALLEY AND INTERIOR PORTIONS OF THE SOUTHERN TIER
EASTWARD...WITH STRONG TO DAMAGING WIND GUSTS THE PRIMARY
SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
444 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE REGION TODAY. SHOWERS AND
THUNDERSTORMS WILL BE LIKELY ALONG AND AHEAD OF THE FRONT...
WITH A FEW OF THE THUNDERSTORMS POTENTIALLY BECOMING STRONG
TO SEVERE. ANY SUCH STRONGER STORMS WILL BE MOST LIKELY FROM
CENTRAL LAKE ONTARIO NORTHEASTWARD TO THE SAINT LAWRENCE
RIVER...WITH STRONG WIND GUSTS THE PRIMARY SEVERE WEATHER
THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR/RSH

In the hours before

Special weather statement, Aug 3, 2:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT MON AUG 3 2015

NYZ004>006-031930-
NORTHERN CAYUGA-OSWEGO-WAYNE-
250 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OSWEGO AND NORTHERN CAYUGA
COUNTY...

AT 249 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIR HAVEN BEACH STATE
PARK...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FULTON...FAIR HAVEN BEACH STATE PARK...BATTLE ISLAND STATE PARK...
VOLNEY...PALERMO...STERLING...PHOENIX...IRA...VICTORY AND HANNIBAL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4327 7621 4322 7619 4320 7621 4324 7627
      4321 7626 4320 7628 4323 7631 4323 7648
      4319 7648 4320 7672 4332 7674 4332 7672
      4331 7671 4333 7670 4340 7618 4324 7616
TIME...MOT...LOC 1849Z 262DEG 32KT 4327 7663

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:50 PM EDTSpecial Marine WarningBUF85 min
Aug 2, 11:37 PM EDTSpecial Weather StatementBUFNiagara23 min
Aug 3, 12:01 AM EDTSpecial Weather StatementBUFNiagara29 min
Aug 3, 12:21 AM EDTSpecial Marine WarningBUF39 min
Aug 3, 12:24 AM EDTSpecial Weather StatementBUFOrleans36 min
Aug 3, 9:42 AM EDTSpecial Marine WarningBUF63 min
Aug 3, 3:48 PM EDTSpecial Weather StatementBUFOswego27 min
Aug 3, 5:20 PM EDTSpecial Weather StatementBUFOrleans40 min
Aug 3, 6:07 PM EDTSpecial Marine WarningBUF53 min
Aug 3, 6:23 PM EDTSpecial Weather StatementBUFOswego37 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.